It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


Good for you!!. I,too, suffer the same symptoms. Please read my post under Maranui "Difference Fosamax & Actonel". I've gained 15 lbs since I started on all this stuff. My hair loss is really bad since I went on the 35 mgs. Actonel 2 mo ago. Talked w/Proctor & Gamble, they can only offer study data, which hair loss & weight gain was reported at only 0.2%. Maybe we ALL should call them & report our findings. I'm happy to know it's not only myself who has these symptoms. I, like you, however, wonder about long term effects of taking this drug!!! I hope I made the right decision 3 wks. ago when I stopped Actonel. Rhumatologist was informed of these side effects and replied, not a factor with the drug!!!. Please, anyone else noticing hair loss/weight gain from either Fosamax or Actonel (they both are derived from the same basic chemical b...something) let either Proctor Gamble or Merck know. HAPPY HOLIDAYS
GOD BLESS AMERICA
Bitsy: Since you have an upcoming appt. w/your Rhumo, possibly you could ask some of the ????'s we all are asking each other. Like, is Fosamax or Actonel the cause of hair loss and weight gain? Along with your much needed answers to the once a year drug. I, myself, would consider much more testing on this one. After all, if you get one shot which is to last for one year, who is to know the side effects during that year. Good one to ask huh? If he/she assures you the studies have all been done and it's safe, you must make your decision whether to try it or not and move forward, not looking for those side effects & know that it will help build bone. The one that caused cancer in rats is awful. My thinking is: if Actonel 35mgs. is causing my hair loss and weight gain, WHAT else if it causing that I, now, cannot see???? Good luck and please report back to us all. :O:
Thanks Bitsy for responding w/your Dr. appt update. Thanks so much for asking re: weight gain/hair loss. Now, what is the cause of this hair loss? Others have reported it while taking Fosamax & Actonel?????My Rhumo also said it was not the drug. Possibly they don't really know this IS a side effect, after all we who take it know what is happening to our bodies. Anyway, thanks for the input. Now, on your behalf, good luck w/your I.V. Sounds like "they" have it figured out on the correct amount to give!!! Let us all know how you do on it. Did you ask your MD re: side effects, other than renal? I don't want to sound negative re: side effects, however, it seems a lot of times side effects are worse than the disease itself. I, myself, must decide what to do as far as going back on ANY meds or just nothing???????Quandry I'm in!!! Good luck to you and remember, go with a positive attitude that the I.V. WILL work & visualize as it's going into your vein of it building your bones and being strong. Let us know.
Well, Nancy, I, too, have been off Actonel since 12/09/02, and this past week is the first time I've noticed not near as much hair loss when combing or washing my hair. Also, I feel less bloated, have not weighed in as I'm going nuts watching the scale go up up up up!!! Ya, my Rhumo also told me NOT to stop taking it, or I would have to try something else. ARE YOU KIDDING???? I've TRIED enough. If and when a SAFE drug is there for consumption, I'll try it. I'd rather go w/a broken hip than the ugly things that can happen w/long term drug usage. Show me & I'll believe. Like I've stated before on these boards, everyone is different. Maybe some are having no trouble at all w/Fosamax or Actonel. I did, I refuse to let someone who does not have to take it tell me to take the darn thing. smiley face. Have a good week. GOD BLESS AMERICA
Glad to hear from you Nancy, as I, too, am NOT presently taking the Actonel. I hope I'm not putting myself at risk of a fracture. Yet, in another way, I feel better physically & mentally as the symptoms of hair loss is almost nothing & my weight could be better, but, I'm not able to exercise as before due to a lung obstuction problem ( asthma like since a bout w/bronchitis). So I'm limited to walking & I should be doing a lot more. Anyway, my Rhumo still thinks I'm taking the Actonel, at least I've not informed him I'm not, & will continue just as I am. Taking around 1500-1800 mgs of calcium, D,E,C,& a multi daily. If that doesn't do the trick, I'll try something else. No one in my family took these drugs as they were not available & no one broke a hip, wrist or anything else. Not to say I couldn't, as for now, I'm off Actonel & feeling better. Keep me posted on how you're doing N. Good luck to Rose & Bitsy & all who question the effects of taking these drugs. What about you Bitsy, did you decide not to get the injection? Have a good week. GOD BLESS AMERICA
Well, I'm eating crow!!!! After being off Actonel for a couple of months, I had the need to visit my MD for an unrelated problem. Informed her I was off Actonel due to the extreme hair loss and weight gain. She insisted hair loss was NOT a side effect from Actonel or Fosomax. AND, that I needed to take it as long as it was not causing any gastro problems due to my -2.8 T score. So, that kinda frightened me back into taking one this week. So I've been off 2 months, noted less hair loss however, no weight loss. That must be me or from the IBS I also suffer from. It's possible the hair loss was due to the dry winter & hair color/perm. I'm only guessing, but, I am going to give the Actonel 4 weeks & see if I note worsening of the side effects I thought it was producing. I'm convinced bisphosphonates do, in fact, cause the hair loss in some people. However, the bone building it provides is also noted by this crow eater so, needless to say, I'm back on it for awhile anyway. Any response from Nancy or anyone who takes Actonel is appreciated. FOR OUR SAKE, GOD BLESS AMERICA.





All times are GMT -7. The time now is 07:01 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!